Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 128, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 12, 2011, 8:57 PM EDT for Scotland County, North Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2011, 8:57 PM EDT (00:57 UTC)
- Expired
- Jun 12, 2011, 9:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 129 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:34 PM EDT | TSTM WND DMG | East Laurinburg, NC | TREE LIMB DOWN ON A POWER POLE WITH FIRE ON THIRD ST NEAR 74 BUSINESS. POWER OUT IN AREA. TIME ESTIMATED. |
| Jun 12, 9:39 PM EDT | TSTM WND DMG | 3 Wnw Wagram, NC | TREE BLOWN DOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
231
WUUS52 KRAH 130057
SVRRAH
NCC165-130145-
/O.NEW.KRAH.SV.W.0128.110613T0057Z-110613T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT SUN JUN 12 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 945 PM EDT
* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR DIGGS AND WALLACE...MOVING EAST AT 35
MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GIBSON...
LAUREL HILL...
LAURINBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3463 7947 3481 7969 3482 7962 3484 7962
3485 7963 3491 7956 3493 7958 3499 7958
3503 7951 3504 7946 3494 7935 3485 7934
3482 7935 3477 7933
TIME...MOT...LOC 0056Z 289DEG 28KT 3479 7976
$$
JO2 follow-up statements
570
WWUS52 KRAH 130109
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT SUN JUN 12 2011
NCC165-130145-
/O.CON.KRAH.SV.W.0128.000000T0000Z-110613T0145Z/
SCOTLAND NC-
909 PM EDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SCOTLAND COUNTY...
AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GIBSON...OR 9 MILES WEST OF LAURINBURG...MOVING EAST AT 20 MPH. THIS
STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAUREL HILL...CAMP
MACKALL...EAST LAURINBURG AND WAGRAM.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3463 7947 3481 7969 3482 7962 3484 7962
3485 7963 3491 7956 3493 7958 3499 7958
3503 7951 3504 7946 3494 7935 3485 7934
3482 7935 3477 7933
TIME...MOT...LOC 0109Z 273DEG 18KT 3475 7960
$$
JO039
WWUS52 KRAH 130135
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
935 PM EDT SUN JUN 12 2011
NCC165-130146-
/O.EXP.KRAH.SV.W.0128.000000T0000Z-110613T0145Z/
SCOTLAND NC-
935 PM EDT SUN JUN 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND COUNTY EXPIRES AT 945
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3463 7947 3481 7969 3482 7962 3484 7962
3485 7963 3491 7956 3493 7958 3499 7958
3503 7951 3504 7946 3494 7935 3485 7934
3482 7935 3477 7933
TIME...MOT...LOC 0136Z 273DEG 18KT 3474 7944
$$
JOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:09 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 12, 6:09 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 609 PM EDT SUN JUN 12 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST EARLY THIS EVENING... THEN DROP TO THE SOUTHEAST THROUGH OUR REGION OVERNIGHT. HIGH PRESSURE WILL BUILD INTO THE MID ATLANTIC REGION FROM THE NORTH THROUGH MID WEEK... BRINGING LESS HUMID AND MORE SEASONABLE CONDITIONS. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 610 PM... LINE OF THUNDERSTORMS WILL MACH SOUTHWARD THIS EVENING AND ALL INDICATIONS ARE THE LOW LEVEL WIND FIELD WILL BECOME WEAKER AND DIVERGENT TOWARD MIDNIGHT. BY LATE EVENING SHOWERS AND THUNDERSTORMS SHOULD BE ISOLATED AND IN THE PROCESS OF EXITING OUR EASTERN PARTS. MOSTLY NVA AFTER LATE EVENING ALSO SUPPORTS THIS. STORMS ARE MOVING THIS EVENING WITH NO INDICATION OF BACK BUILDING... AND THE FLOOD THREAT APPEARS SMALL. LOW TEMPERATURES IN THE MID TO UPPER 60S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 230 PM SUNDAY... MONDAY: THE STACKED LOW LOCATED OVER THE ONTARIO/QUEBEC PROVINCIAL BORDER WILL MOVE STEADILY EASTWARD TO THE UPPER SAINT LAWRENCE VALLEY THROUGH MONDAY... YIELDING INCREASING NORTHWESTERLY MID LEVEL FLOW OVER NORTH CAROLINA. THE SURFACE TROUGH IS EXPECTED TO BE SOUTHEAST OF NORTH CAROLINA BY DAYBREAK MONDAY WITH THE ACTUAL SURFACE COLD FRONT GRADUALLY DROPPING SOUTHEAST INTO THE TROUGH... ALLOWING FOR A SLOW FILTERING OF MORE SEASONABLE AIR AND LOWER DEW POINTS INTO CENTRAL NORTH CAROLINA. GIVEN THE PROXIMITY OF THE FRONT TO THE SOUTHEAST CWA... LOCATIONS SOUTH AND EAST OF CLINTON MAY SEE A STRAY SHOWER OR TWO... HOWEVER GIVEN THE MAINLY NORTHWEST FLOW IN THE LOW LEVELS AND STABILIZING/DRYING MID LEVELS... MOISTURE SHOULD NOT BE SUFFICIENT FOR ANY SUBSTANTIAL COVERAGE AND WILL LEAVE THE FORECAST DRY. A LOW LEVEL DRY ADIABATIC PROFILE SUPPORTS HIGHS OF 84 TO 90. -GIH MONDAY NIGHT AND TUESDAY: NWP GUIDANCE CONTINUES TO INDICATE SHORT WAVE ENERGY ALOFT MOVING FROM THE SOUTHWESTERN UNITED STATES THIS MORNING AND LINKING UP WITH SHORT WAVE ENERGY ROTATING AROUND THE MID/UPPER VORTEX CENTERED ACROSS THE NORTHEASTERN UNITED STATES AND SOUTHEASTERN CANADA. THIS WILL HELP TO AMPLIFY THE MID/UPPER LEVEL EAST COAST TROUGH AND ALLOW FOR CONTINUED CHANCES OF SHOWERS/STORMS ALONG A FRONTAL ZONE (POSSIBLY ENHANCED BY ANY REMNANT MCS'S ACTIVITY ON TUESDAY) WITH LESSER OF A CHANCE AND WEAKER SHOWERS AND/OR STORMS TO THE NORTH OF THE FRONT... WHICH IS EXPECTED TO BE LOCATED JUST TO THE SOUTH OF THE AREA. THUS... EXPECT MOST IF NOT ALL OF THE CWA WILL REMAIN DRY (DEPENDING ON THE EXACT LOCATION OF THE FRONT)... WITH ONLY AN OUTSIDE SHOT OF GENERALLY A SHOWER OR TWO WITH THE BEST CHANCES ACROSS THE SOUTH. THUS... WILL KEEP SLIGHT CHANCE OF SHOWERS ON TUESDAY AFTERNOON INTO THE EVENING FOR NOW ACROSS THE SOUTH. HIGH TEMPERATURES WILL BE TRICKY AND DEPEND ON HOW FAR SOUTH THE FRONT IS DRIVEN. GIVEN THE TIME OF THE YEAR... WILL GO WITH THE WARMER SIDE OF GUIDANCE... WHICH IS CLOSER TO THE MAV THAN MET. THIS YIELDS HIGH TEMPERATURES IN THE MID TO UPPER 80S LOW TEMPERATURES TUESDAY MORNING WILL CARRY THE SAME TYPE OF UNCERTAINTY. THUS... WILL GO WITH LOW TEMPERATURES RANGING FROM THE LOWER TO MID 60S. TUESDAY NIGHT THROUGH THURSDAY NIGHT: UNCERTAINTY APPEARS TO HAVE INCREASED IN THIS PORTION OF THE FORECAST... AS THE LATEST 12Z NAM AND SOMEWHAT THE 06Z/12Z GFS HAVE TRENDED TO MORE OF A DAMMING OR HYBRID DAMMING PATTERN SETTING UP... WHILE THE 00Z ECMWF MOVES THE SURFACE HIGH OFFSHORE AND ALLOWS A SOUTHERLY RETURN FLOW TO DEVELOP AS A WARM FRONT MOVES THROUGH THE AREA. THIS APPEARS TO BE TIED TO THE HANDLING OF THE UPPER LOW IN THE VICINITY OF THE NORTHEAST UNITED STATES AND SOUTHERN CANADA AND THE NEXT UPPER LOW MOVING INTO THE NORTHERN PLAINS AND UPPER MIDWEST... WITH SOME FORM OF SHORT WAVE RIDGING WEDGED IN BETWEEN. THE GFS AND NAM APPEAR TO HAVE LESS AMPLIFICATION OF THE MID/UPPER RIDGE ACROSS THE PLAINS INTO THE MIDWEST... ALLOWING A PIECE OF ENERGY TO BREAK OFF FROM THE SYSTEM MOVING INTO THE NORTHERN PLAINS AND MIDWEST AND TRACK ACROSS THE MID MS VALLEY AND TN VALLEY AND TRACK A SURFACE LOW INTO THIS AREA... WHILE ANOTHER WEAK SURFACE LOW DEVELOPS ALONG THE LOW LEVEL FRONTAL ZONE ACROSS SOUTH CAROLINA OR GEORGIA. THIS COMBINED WITH THE SURFACE HIGH PRESSURE EXPECTED TO RIDGE INTO THE AREA FROM THE NORTH OR SLOWLY SHIFT OFFSHORE WHILE EXTENDING BACK INTO OUR REGION MAY CREATE SEASONABLY COOL/WET CONDITIONS DURING THIS TIME FRAME. DO NOT PLAN ON TAKING THIS SCENARIO HOOK LINE AND SINKER YET... GIVEN THE PLACEMENT OF THE LOWER LEVEL FRONTAL ZONE WHICH WILL VERY LIKELY BE AFFECT BY MESOSCALE FEATURES WHICH ARE HARD TO DISCERN AT THIS TIME FRAME IN THE FORECAST. IN FACT THE TIMING OF WHEN WE COULD POSSIBLY SEE EVAPORATIVELY COOLED TEMPERATURES ARE STILL VERY MUCH IN QUESTION. FOR NOW WILL NOT TO MAKE ANY SIGNIFICANT CHANCES... ONLY LOWER TEMPERATURES A CATEGORY OR SO ACROSS THE AREA DURING THIS TIME. WILL GO WITH HIGH TEMPERATURES GENERALLY IN THE LOWER TO MID 80S... KEEPING IN MIND THIS WILL BE WAY TO WARM IF A DAMMING SCENARIO DEVELOPS. LOWS DURING THIS TIME FRAME ARE EXPECTED TO GENERALLY BE IN THE 60S. WILL CONTINUE TO GO WITH CHANCE POPS FOR SHOWERS AND STORMS FROM WEDNESDAY NIGHT ONWARD. DEPENDING ON WHERE THE LOW LEVEL FRONTAL ZONE OR WEDGE BOUNDARY SETS UP... SEVERE STORMS MAY BE A THREAT... ESPECIALLY IF WE GET AN ENHANCED BOUNDARY THANKS TO A WARM SEASON WEDGE. -BSD && .LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 230 PM SUNDAY... MID/UPPER LEVEL TROUGH IS EXPECTED TO MOVE FROM THE GREAT LAKES REGION ON THURSDAY INTO THE NORTHEAST ON FRIDAY BEFORE BEING ABSORBED BY A DEEPER VORTEX OVER SOUTHEASTERN CANADA. THIS WILL ALLOW THE ASSOCIATED SURFACE COLD FRONT/TROUGH TO MOVE INTO THE AREA... AND STALL ACROSS THE AREA. THIS WILL RESULT IN CONTINUED UNSETTLED WEATHER ACROSS OUR REGION INTO NEXT WEEKEND... WITH CHANCES OF SHOWERS AND STORMS EACH DAY. HIGHS ALTHOUGH SHOULD REBOUND WITH WARM MOIST LOW LEVEL AIR MASS ACROSS THE REGION. THUS... EXPECT HIGH TEMPERATURES GENERALLY IN THE UPPER 80S TO LOWER 90S... WITH LOWS IN THE UPPER 60S TO LOWER 70S. -BSD && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... AS OF 100 PM SUNDAY... VFR CONDITIONS WILL DOMINATE AT ALL CENTRAL NORTH CAROLINA TERMINAL FORECAST SITES THROUGH THIS EVENING... HOWEVER AT ALL LOCATIONS THERE IS A GREATER THAN 50/50 CHANCE OF A 2 TO 3 HOUR PERIOD OF MVFR CONDITIONS WITH THUNDERSTORMS IN AND NEAR THE AIRFIELDS... AND A FEW WIND GUSTS TO 40 KNOTS AND SMALL HAIL/GRAUPEL ARE POSSIBLE. THE MOST LIKELY TIME FRAME FOR THESE INCLEMENT CONDITIONS WILL BE 20Z TO 23Z AT GSO/INT... 21Z TO 00Z AT RDU... AND 23Z TO 03Z AT RWI/FAY. BACKGROUND WINDS WILL BE LIGHT UNDER 10 KNOTS MAINLY FROM THE SOUTHWEST... GUSTY ONLY IN AND NEAR STORMS. A COLD FRONT EXPECTED TO APPROACH FROM THE NORTHWEST LATER TODAY... ALONG WITH A MOIST AND UNSTABLE ATMOSPHERE OVER CENTRAL NORTH CAROLINA... WILL HELP FUEL THESE SCATTERED TO NUMEROUS SHOWERS AND STORMS. THESE CONVECTIVE TOWERS WILL LIKELY START OUT DISCRETE AND CIRCUMNAVIGABLE... HOWEVER THEY SHOULD QUICKLY CONGEAL INTO NON- POROUS CONVECTIVE CLUSTERS. THE RISK FOR STORMS AT ALL SITE IS EXPECTED TO ABATE GRADUALLY BETWEEN 01Z AND 05Z... AS A PREFRONTAL TROUGH PUSHES SOUTHEAST OF THE AREA... ALLOWING SOMEWHAT DRIER AIR TO SLOWLY FILTER IN FROM THE NORTHWEST OVERNIGHT... BUT STORMS MAY LAST A BIT LONGER OVERNIGHT AT FAY. THERE IS A SMALL THREAT FOR MVFR FOG LATE TONIGHT MAINLY AT FAY/RWI BUT THE RISK APPEARS TOO LOW TO INCLUDE AS A PREVAILING CONDITION AT THIS TIME. VFR CONDITIONS ARE PROBABLE MONDAY MORNING THROUGH EARLY AFTERNOON. LOOKING BEYOND 18Z MONDAY... A FEW STORMS MAY DEVELOP SOUTHEAST OF FAY MONDAY AFTERNOON... OTHERWISE DRY WEATHER AND VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY WITH HIGH PRESSURE BUILDING IN FROM THE NORTH. THE FRONT STAYS STALLED JUST TO OUR SOUTH THROUGH MID TO LATE WEEK... AND PASSAGES OF WEAK IMPULSES ALOFT ALONG THE FRONTAL ZONE MAY BRING A CHANCE OF MVFR CONDITIONS WITH SHOWERS AND ISOLATED STORMS MAINLY AT INT/GSO AND FAY ON WEDNESDAY INTO THURSDAY... ALTHOUGH UNCERTAINTY IS HIGH IN THIS TIME FRAME WITH VERY DIFFERENT MODEL SOLUTIONS. WE MAY SEE ADDITIONAL STORMS AREA WIDE ON FRIDAY AS WE GET BACK INTO THE WARM SECTOR AHEAD OF ANOTHER UPPER LEVEL DISTURBANCE. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HARTFIELD LONG TERM...BSD AVIATION...HARTFIELD
Hazardous weather outlook, Jun 12, 5:31 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 531 AM EDT SUN JUN 12 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-131115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 531 AM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AND DRIFT SOUTHEASTWARD ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. SOME STORMS WILL BECOME STRONG TO SEVERE...WITH A THREAT OF DAMAGING WIND GUSTS...HAIL UP TO ONE INCH IN DIAMETER...EXCESSIVE LIGHTNING... AND HEAVY DOWNPOURS CAPABLE OF LOCALIZED...MAINLY URBAN FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT CENTRAL NC ON THURSDAY. MWS
In the hours before
Special weather statement, Jun 12, 7:55 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT SUN JUN 12 2011
NCZ086-130030-
HOKE-
755 PM EDT SUN JUN 12 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 830 PM
EDT...
AT 754 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILVER CITY...OR ABOUT OVER RAEFORD...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RAEFORD...ROCKFISH
AND HIGHWAY 401.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3490 7933 3508 7934 3510 7910 3509 7909
3504 7909 3496 7903 3495 7903 3490 7911
TIME...MOT...LOC 2354Z 268DEG 14KT 3500 7923
JOLocal storm report, Jun 12, 7:56 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG ELDORADO 35.47N 80.03W
06/12/2011 MONTGOMERY NC 911 CALL CENTER
ONE TREE REPORTED DOWN ON NC HIGHWAY 109 NEAR ELDORADO
&&
EVENT NUMBER RAH1100772
KMSMITHSpecial weather statement, Jun 12, 7:59 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN JUN 12 2011
NCZ011-026>028-041>043-130130-
EDGECOMBE-FRANKLIN-HALIFAX-JOHNSTON-NASH-WAKE-WILSON-
759 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...NASH...WILSON...
WAKE...HALIFAX...FRANKLIN AND EDGECOMBE COUNTIES THROUGH 930 PM
EDT...
AT 756 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTHEAST NORTH CAROLINA...MOVING SOUTHEAST AT 15 MPH. THE STORMS
WILL BE EXITING WAKE AND FRANKLIN COUNTIES TOWARD 830 PM AND
CONTINUE TO APPROACH KENLY... WILSON...TARBORO AND SCOTLAND NECK.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUNN...PILOT...
MIDDLESEX...BAILEY...SIMS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
&&
LAT...LON 3583 7735 3580 7747 3568 7766 3573 7772
3559 7783 3563 7807 3538 7819 3575 7866
3626 7829 3625 7813 3621 7811 3620 7801
3629 7795 3630 7742 3624 7737 3621 7738
3619 7735 3604 7748 3600 7741 3591 7735
TIME...MOT...LOC 2356Z 306DEG 14KT 3597 7841
14Local storm report, Jun 12, 8:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
842 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG WADESBORO 34.97N 80.07W
06/12/2011 ANSON NC 911 CALL CENTER
TREE ON A CAR IN WADESBORO ON HIGHWAY 74 WITH A PERSON
TRAPPED. A PORTION OF HIGHWAY 74 IS CLOSED. NUMEROUS
TREES DOWN IN THE AREA.
&&
EVENT NUMBER RAH1100773
JOSpecial weather statement, Jun 12, 8:53 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 853 PM EDT SUN JUN 12 2011 NCZ042-078-130145- JOHNSTON-WAYNE- 853 PM EDT SUN JUN 12 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE AND JOHNSTON COUNTIES THROUGH 945 PM EDT... AT 853 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SMITHFIELD...MOVING EAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SMITHFIELD SELMA...PINE LEVEL...PRINCETON...NAHUNTA. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3554 7792 3530 7799 3542 7847 3560 7842 TIME...MOT...LOC 0053Z 283DEG 16KT 3549 7834 14
Special weather statement, Jun 12, 8:54 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EDT SUN JUN 12 2011
NCZ088-130200-
CUMBERLAND-
854 PM EDT SUN JUN 12 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
1000 PM EDT...
AT 854 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOPE MILLS AND SOUTHWEST FAYETTEVILLE...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOPE MILLS...
FAYETTEVILLE...VANDER...CEDAR CREEK...STEDMAN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3485 7869 3493 7901 3495 7903 3496 7903
3503 7908 3514 7906 3509 7867 3499 7865
3488 7851 3484 7852
TIME...MOT...LOC 0054Z 281DEG 14KT 3503 7897
JOThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:20 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 40 min |
| Jun 12, 8:30 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 43 min |
| Jun 12, 8:53 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 52 min |
| Jun 12, 8:54 PM EDT | Special Weather Statement | RAH | Cumberland | 66 min |
| Jun 12, 9:25 PM EDT | Special Weather Statement | RAH | Sampson | 65 min |
| Jun 12, 9:44 PM EDT | Special Weather Statement | RAH | Halifax | 16 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.